Raynaud's Question

When first diagnosed with Raynaud's, my hands turned colors. This ceased a long time ago but now my fingertips are numb. I think this is from smoking. I have stopped smoking some time ago.

Can someone please tell me WHAT MEDICINES THERE ARE FOR NUMB FINGERTIPS? This is beginning to be a problem. I cannot feel things properly with my fingers. What can be done?

I don't know if I have primary Raynaud's or secondary and right now I don't know if it matters. I saw a Rheumatologist who was a prima donna and I was not impressed; she is the only one in my town. I'm now hoping that my new regular family doctor will be able to help with this.

8 Replies

oldestnewest
  • I have same thing...but you really need to see doctor to get medication for this...I am on clopidogeral which is a blood thinner and helps but, as I said, you really need to see doctor and if you are not happy with the rheumatologist then you need to ask for referral to someone else ...even if you have to travel...good luck to you. Marilyn

  • Hello there, I agree with Marilyn. Ideally you need a good Rheumatologist who will have a variety of medications they can use depending on what they think is the primary cause of your circulation problem. If there is some permanent damage to the nerve endings in your fingers then you may need to see a neurologist. A good GP is the first port of call as they are the gatekeeper to other specialists. I wish you all the best. Lucy

  • Thanks much, Lucyjean!

  • I have primary raynauds (no underlying cause) sometimes fingers skip straight to white. They always come back (after warmth and care). Are you permanently numb? I'd see someone ASAP if so. Years ago I was given vasodilators (nifedipine) by a GP, to open blood vessels but these gave me bad headaches so I manage the condition rather than medicating it.

  • I don't know if it is permanent but I've had numbness for a very long time. Sometimes it is almost gone but then goes back to numb. I cannot take nifedipine at all, took it for blood pressure and had terrible side effects - swollen feet, ankles and hands. I will see my regular doc soon (new) or I will make sure I see a rheumatologist very soon. I find I do have more than one to choose from in my town, after all, have just been looking at them online. Thanks for your input, Serendipity16! Can you please tell me how you manage this condition?

  • Hi again....last year I had swollen fingers and lost the feeling in my toes....went to docs and she thought I had connective tissue disease and put me onto steroids.......but my fingers started to go from purple to black then my first two fingers started to split at the top so went back to docs and was sent to hospital to see vascular consultant who put me onto an infusion...can't remember the name of it....and it was to open up the constricted cells to allow blood to flow to the ends of my fingers....he said if it didn't work then I would need an operation. Luckily it worked and my fingers began to turn pink again...except when I get cold they do turn purple again but nowhere near as bad as before...still have to take clopidigerol though. Then I was diagnosed with scleroderma when I went into hospital with pneumonia and this is when I was told I had Raynauds secondary......so you do need to see what is causing your problem ...took over a year before I was diagnosed so hope you get help with your problem soon.

  • Hi - I had Nifedipine which was good for my raynauds ( secondary to Limited Scleroderma) but gave me really awful headaches and water retention. I see Prof Denton at the Royal Free in London and last October he changed me from Adalat (Nifedipine) to Diltiazem modified release ( Tildiem ). I've found them really good - they control the Raynauds well - no headaches and I've lost 16lbs, a welcome bonus!! I take 60mg 3 times a day. Hope this helps.

  • Thank you so much, AngelaLee! That helps me, as I am keeping a list of what helps people to take to my doctor. It seems that nobody, including me, can handle Nifedipine. Losing the weight sounds terrific but I don't know if it would help me, as I have to take Gabapentin for a post-shingles condition and that puts weight on.

    I will see new family doctor very soon and if she cannot help me with this, then I will see a Rheumatologist I feel good about.

You may also like...